Alert archive / Wyoming / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 14, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jun 9, 2000, 6:24 PM MDT for Washakie County, Wyoming. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2000, 6:24 PM MDT (00:24 UTC)
- Expired
- Jun 9, 2000, 6:55 PM MDT
- In force
- 31 min
- Issued by
- NWS Riverton, WY
- Area
- Whole counties
County Washakie County, WY
The radar
The Riverton/Lander radar (KRIW), 113 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 0.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 2557 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
367 WUUS55 KRIW 100025 SVRRIW WYC043-100055- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 624 PM MDT FRI JUN 9 2000 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL AND EXTREME NORTHERN WASHAKIE COUNTY IN NORTH CENTRAL WYOMING * UNTIL 655 PM MDT * AT 615 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES NORTHEAST OF WORLAND... MOVING MOVING NORTHEAST AT 25 MPH. * THIS STORM WILL REMAIN IN OPEN COUNTRY OF EXTREME NORTHERN WASHAKIE COUNTY. THIS IS A DANGEROUS STORM STAY INDOORS AWAY FROM WINDOWS. WCJIN-WYNW ROSS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:00 PM MDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jun 9, 3:00 PM MDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 300 PM MDT FRI JUN 9 2000 SEVERE WEATHER IN N WY DELAYING FORECAST THIS AFTERNOON. MOST ACTIVITY IN N MOVING INTO MT. WDLY SCT THUNDERSTORMS OVER W WY WEAKER WITH LOWER DEW POINTS AND LESS MID AND UPPER LEVEL MOISTURE. FWC TEMPS TOO COOL WITH AVN PRODUCTS PREFERED. A BIT COOLER WEATHER NEXT FEW DAYS WITH FEWER THUNDERSTORMS BUT STILL THREAT OF ISOLATED THEN INCREASED THREAT IN EXTENDED. SEVERE THUNDERSTORM WATCH UNTIL 8 PM MDT FOR N CENTRAL WY. .RIW...NONE C.BAKER
In the hours before
Special weather statement, Jun 9, 2:31 PM MDT, 3 hours 53 minutes before
WYZ004-005-026>028-100215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 231 PM MDT FRI JUN 9 2000 ...SEVERE THUNDERSTORM WATCH FOR NORTH CENTRAL WYOMING UNTIL 800 PM MDT... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR EASTERN PARK COUNTY... BIG HORN COUNTY AND NORTHERN JOHNSON COUNTY UNTIL 800 PM MDT. INCLUDED IN THIS WATCH ARE THE CITIES OF CODY...GREYBULL...POWELL AND BUFFALO. SEVERE THUNDERSTORMS THAT MOVE THROUGH PARTS OF PARK AND BIG HORN COUNTY EARLIER THIS AFTERNOON HAVE SINCE MOVED NORTHEAST INTO MONTANA. HOWEVER...CONDITIONS WILL REMAIN FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS THROUGH EARLY EVENING. A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE POSSIBLE IN AND NEAR THE WATCH AREA. PERSONS SHOULD WATCH FOR THREATENING WEATHER AND LISTEN TO NOAA WEATHER RADIO... COMMERCIAL RADIO OR TELEVISION FOR FURTHER INFORMATION. WCJIN-WYNW-WYNE MEUNIER
Local storm report, Jun 9, 2:37 PM MDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
237 PM MDT FRI JUN 9 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1235 PM CODY WY 0.75 INCH HAIL
06/09/00 CODY REPORTED BY PUBLIC.
0143 PM POWELL WY 1.75 INCH HAIL
06/09/00 PARK REPORTED BY LAW ENFORCEMENT.
0200 PM DEAVER WY 0.88 INCH HAIL
06/09/00 BIG HORN REPORTED BY PUBLIC.
0205 PM COWLEY WY 0.88 INCH HAIL
06/09/00 BIG HORN REPORTED BY PUBLICO.
0211 PM COWLEY WY 1.00 INCH HAIL
06/09/00 BIG HORN REPORTED BY STORM SPOTTERSpecial weather statement, Jun 9, 3:25 PM MDT, 2 hours 59 minutes before
WYZ002-004-005-026-092130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 325 PM MDT FRI JUN 9 2000 ...SCATTERED THUNDERSTORMS CONTINUE OVER NORTHERN WYOMING... AT 320 PM DOPPLER RADAR INDICATED THUNDERSTORMS OVER PARK AND BIG HORN COUNTIES. SOME OF THESE STORMS MAY BE CAPABLE OF PRODUCING STRONG WINDS...BRIEF HEAVY RAIN...SMALL HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FRIDAY EVENING FOR NORTH CENTRAL WYOMING. WCJIN-WYNW T. BAKER
Special weather statement, Jun 9, 4:46 PM MDT, 1 hour 38 minutes before
WYZ004-005-026>028-100130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 446 PM MDT FRI JUN 9 2000 ...A SEVERE THUNDERSTORM WATCH FOR NORTH CENTRAL WYOMING CONTINUES UNTIL 8 PM... AT 440 PM...SCATTERED SHOWERS AND THUNDERSTORMS CONTINUED TO MOVE ACROSS NORTHERN WYOMING. THE STRONGEST STORMS WERE LOCATED IN A LINE FROM 10 MILES WEST OF POWELL TO 40 MILES SOUTH OF CODY. INDIVIDUAL STORMS IN THE LINE WERE MOVING NORTH AT AROUND 30 MPH. IF YOU PLAN TO BE OUTDOORS THIS EVENING...CHECK THE LATEST WEATHER INFORMATION AND KEEP A WEATHER EYE ON THE SKY. PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. WCJIN-WYNW-WYNE MILLER
Special weather statement, Jun 9, 5:48 PM MDT, 36 minutes before
WYZ012-013-100035- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 548 PM MDT FRI JUN 9 2000 ...STRONG GUSTY WINDS ACROSS THE BASIN... AT 545 PM...A FEW THUNDERSTORMS WERE FORMING IN THE WIND RIVER BASIN. THE STRONGEST STORM WAS OBSERVED 12 MILES NORTH OF LANDER. THE STORMS WERE MOVING EAST AT 25 MPH. STRONG GUSTY WINDS WERE RESULTING FROM SOME OF THE STORMS. THE LANDER AIRPORT RECORDED A GUST TO 53 MPH AT 527 PM. RESIDENTS IN THE TOWNS OF LANDER...HUDSON...RIVERTON...PAVILLION AND KINNEAR SHOULD BE PREPARED FOR STRONG GUSTY WINDS AS THE STORMS MOVE THROUGH THE BASIN. WCJIN-WYNW MILLER
Nearby
Severe Thunderstorm Warnings in Wyoming, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.